What causes vertigo and how can it be managed?
Q: My 71 years old mother complains of headache, fever and vomiting sensation. She had a problem of head rotating and fell in the bathroom. She is diabetic too. During this period, she underwent some tests, which showed blood sugar level – 265 mg/dl, malarial parasites were negative but typhoid symptoms was found. WIDAL S. typhi H - 1:40, S. typhi O was 1:80, S. paratyphi A H - 1:80 and S. paratyphi B H - 1:20. The doctor has prescribed these medicines - Laff tablets, Famtac (20 mg), Zanocin DS (400 mg), Taxim O (200 mg), Stugil, Lariago DS, Calpol (500 mg) and Oflin (200 mg). Now fever and shivering has reduced. She vomits when she takes juice. Vertin 16 ml has been started for the last two days.
A:Vertigo (feeling of dizziness or a feeing of motion despite being stationary) may be due to causes related to ear, brain, as a complication of diabetes, or side effect of medications, low blood pressure etc. It appears from the description provided that she may have had an episode of infection. She had been prescribed a number of medications which include antibiotics (ofloxacin - oflin, zanocin, cefixime - taxim), anti-malarial agents (chloroquine - lariago), anti-vertigo medicines (stugil, vertin). If her problem persists she needs to be checked by a physician to rule out the common causes of vertigo and managed accordingly.